Wednesday, March 29, 2006

Ok here are my settings

OK....i finally looked at the paper and here are my settings...

.25mAmps in and outbound
500 pulse
on for 30 seconds and off for 5 minutes

WOWSA>...my singing voice is MIGHTY rough...and where it once was smooth i now have vebrato[ which i never really had before i had a smooth voice ] it kept cutting out.

Once tonight while sitting in church listening to the sermon my vns went off and i had trouble catching my breath and kept coughing that was kind of scarey....wonder if this happens to others???

off to la la land

2 comments:

Anonymous said...

Hi Kim,

I would just like to remind you and your readers that there are a number of parameter settings for the VNS. There are primary settings for both the Depression and Epilepsy patients and secondary (Magnet) settings for the Epilepsy patients.

Output Current (milliamperes)
Signal Frequency (Hertz)
Pulse Width (microseconds)
Signal On Time (seconds)
Signal Off Time (minutes)

Magnet Current (milliamperes)
Magnet On Time (seconds)
Magnet Pulse Width (microseconds)

Our experiences and knowledge has been that the patient should not normally have to endure any discomfort. We have overcome side-effects such as jaw and neck pain by reducing the Signal Frequency and/or Pulse Width when appropriate when trying to achieve higher amplitudes. In Joyce’s case we would only make changes once a month. This often gave her sufficient time to adjust to any parameter changes. There were times a couple of months would elapse before she was able to tolerate increased amplitude settings. From our knowledge and readings many of the initial side-effects are easily overcome with the adjustments to the Signal Frequency and/or Pulse Width settings. I already read one of the comments from your readership indicating this approach.

Any sharing of information on my part is not to be construed to do as we do but as information to be discussed with one’s attending physician.

Good luck to you and all as we carefully read your comments with our fingers crossed that you obtain efficacy from this treatment option.

Warmly,
Herb
VNSdepression.com

.

Emeriol said...

Kim,
Get your doctor or nurse to turn down the pulse. It will make it much easier on you. I think the standard is set for 500, but I got my MD to turn it to 130. Basically it seems to make the shift from Off to On more gradual.
Hang tight! It will get better!